MAUDE Adverse Event Report: OBERDORF : SYNTHES PRODUKTIONS GMBH 3.5MM TI CORTEX SCREW 32MM; SCREW, FIXATION, BONE

OBERDORF : SYNTHES PRODUKTIONS GMBH 3.5MM TI CORTEX SCREW 32MM; SCREW, FIXATION, BONE
Model Number 404.032
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: (b)(6).(b)(4).Due to intra-operative issues, the device was not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation, as it was reportedly discarded.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported during a proximal humerus osteosynthesis procedure, the doctor placed a screw in the very angled distal fragment and during the final adjustment with the screwdriver, the screw broke.A piece of the screw remained in the patient¿s bone.Reportedly there was no surgical delay.Concomitant device: screwdriver (part/lot unknown, quantity 1).(b)(4).

Brand Name
3.5MM TI CORTEX SCREW 32MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
OBERDORF : SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf
SZ 
MDR Report Key7113395
Report Number8030965-2017-50613
Device Sequence Number1298126
Product Code HWC
UDI-Device Identifier10886982207036
UDI-Public(01)10886982207036(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K131186
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number404.032
Device Catalogue Number404.032
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2017
Initial Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Patient Weight70